MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD T-CONN W/LL & 1 VLV PORT; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD T-CONN W/LL & 1 VLV PORT; INTRAVASCULAR ADMINISTRATION SET
Model Number 20041E
Medical Device Problem Codes Complete Blockage (1094); Restricted Flow rate (1248)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Investigation summary: a 20041e product was not available for investigation, however the customer confirmed that the complaint sample was from lot 21045726.Further information provided by the customer indicates that in some instances a flow restriction is seen and in others a complete occlusion; additionally the customer indicates that the connecting product was an angel flush syringe.The details of this feedback were forwarded to the manufacturing site for investigation.A review of the production records for lot 21045726 did not identify any in-process testing failures or quality deviations which may have resulted in a report of this nature.Following a small number of similar reports, bd has conducted an in-depth investigation to identify any potential contributing factors for occlusion of this nature.The investigation has determined that a potential contributor could be the result of an insufficient amount of fluorosilicone having been injected into the piston during the assembly process; fluorosilicone is used as a lubricant within the smartsite to ensure the consistent opening of the piston when the smartsite is activated, and an insufficient amount may cause a temporary occlusion.Please note previous investigations have also determined that features on the surface of the male luer of the connecting products may also contribute to the reported occlusion.These features include flash or a raised edge to the tip of the male luer which have previously been shown to intermittently lead to restricted flow due to them pinching the blue piston of the smartsite and not allowing it to open.This can sometimes be resolved by disconnecting and reattaching the same luer connection which may reposition the luer against the piston and improve the flow, or alternatively by changing the connecting male luer.In this instance as the sample and the connecting product were not returned, it could not be determined which is the most likely root cause for the customer's experience in this instance.Please note, in order to minimize reports for occlusions of this nature, the manufacturing site has repaired the assembly machine to ensure that an adequate amount of fluorosilicone is injected into each smartsite.A review of the customer feedback database indicates that complaints of this nature are rare and there is currently no trend for issues of this nature against the 20041e product.
 
Event or Problem Description
It was reported when using the bd t-conn w/ll & 1 vlv port, the device experienced an occluded product.This event occurred three times.The following information was provided by the initial reporter.The customer stated: the body of smartsite occlusion during power injection.
 
Additional Manufacturer Narrative
H6: investigation summary a 20041e product was not available for investigation, however the customer confirmed that the complaint sample was from lot 21045726.Further information provided by the customer indicates that in some instances a flow restriction is seen and in others a complete occlusion; additionally the customer indicates that the connecting product was an angel flush syringe.The details of this feedback were forwarded to the manufacturing site for investigation.A review of the production records for lot 21045726 did not identify any in-process testing failures or quality deviations which may have resulted in a report of this nature.H3 other text : see h10.
 
Event or Problem Description

Brand Name
BD T-CONN W/LL & 1 VLV PORT
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13021781
Report Number9616066-2021-52600
Device Sequence Number17440476
Product Code FPA
UDI-Device Identifier27613203021665
UDI-Public27613203021665
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K960280
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/12/2024
Device Model Number20041E
Device Catalogue Number20041E
Device Lot Number21045726
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2021
Supplement Date Received by Manufacturer03/02/2022
Initial Report FDA Received Date12/16/2021
Supplement Report FDA Received Date03/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown